I've been taking 3 oxycodone pills a day, which is less than I was taking... I'm not trying to get off of them completely. I bought 6 methadone pills and the guy I bought them from said I should take 2 tomorrow, 2 the next day, then 1, and then 1. Does anyone else have better advice or knowledge? I know I should seek a Dr. about this, but I'm not so if anyone can tell me how they have done this, I'd greatly appreciate it. They are 10mg.
Taking Methadone to ween off of Oxycodone?
Added 25 Jan 2010:
I meant I AM TRYING to get off of oxycodone completely. That's why I got the Methadone pills. I used to take 6-8 oxy's a day and am now down to 3 a day, I'm out and am not wanting to continue using oxy's. I only have 6 methadone pills, is that enough to ween off? How should I take them? Help I need an answer quick. I want to start taking the methadone tomorrow...10mg is what I have, 6 of them.
Methadone makes oxycodone look like cotton candy and it is not resonable to go to some unqualified guy and buy illegal drugs. Get to a doctor and man up. All you are doing is setting yourself up for relapse. I know this sounds rude but believe me, methadone is not for a person such as yourself with the problem that you explain... Good luck... Dave
MPVT is completely right and no one is trying to judge you at all, I promise. There is some misconception about opiate replacement therapy that it will somehow recircuit your brain quickly and after a few doses of methadone or suboxone, you will not have withdrawal. What happens when one takes opiates and becomes dependent/addicted is that the neurotransmitters and the receptor sites get damaged and don't function properly anymore, therefore you get withdrawal when you stop taking them. You can heal those parts of the brain, but, not as quickly as you want to. You can find a suboxone doctor in your area by going to the suboxone web page and looking for one and this is one route you can take. Methadone is another and there are clinics in every city. There is s specific way to get off methadone and onto suboxone, you can't just switch meds. Please contact either the methadone clinic in your area or a suboxone doctor and get induced onto one of the medicines properly.
You can also look up the Thomas recipe opiate withdrawal and get the otc meds and supplements listed to help with the various withdrawal symptoms. What is probably going to happen if you do what you are planning is that you are just delaying the withdrawal you will most likely go through. Methadone and suboxone are long acting meds and you may not feel the withdrawal for a few days after you discontinue use. You can check out both these meds on this site and join the groups listed for them and read through old posts to see what we are talking about. I certainly am not trying to scare you, I am just trying to make sure you don't have withdrawal later unexpectedly. You can go to an AA or NA meeting locally and talk to someone who identifies as an addict and they will be glad to help you for virtually free. The meeting people may ask for a small donation, $1.00 is usually given, but not mandatory. I wish you all the success in the world and applaud your decision to clean up. I don't have a computer at my house and need to leave this one very soon, there are alot of people here who can help you also, so, if you try to answer me and I don't respond, I am not ignoring you, I just don't have a computer.
I went through the same thing, 6 to 8 pills a day . don't use the Methadone. Are you using the Methadone to help with the side efects of comming off? talk to you dr. I used tremodol they take care of the pain help somewhat with the sideefects of comming off the other, but you will have some sleepless nights and a couple of mang. sidefeect for about 5 to 6 days email me as fireguy if you have any questions or i can help
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Nov 2009 • 2 answers
Posted 5 Jan 2010 • 2 answers
Posted 16 Sep 2010 • 4 answers
Posted 1 Apr 2011 • 2 answers
Posted 4 Jun 2011 • 1 answer